Mississippi, 2011Damaging Winds in Mississippi, February 24, 2011
February 24, 2011 · NWS MEG · 9 events in 7 counties and zones
During the evening hours on February 24th a cold front pushed across the Mid-South. An intense squall line developed in advance of the front with widespread damaging winds across Northeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening hours on February 24th a cold front pushed across the Mid-South. An intense squall line developed in advance of the front with widespread damaging winds across Northeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 24, 5:33 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 24, 5:33 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CST THU FEB 24 2011
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 304 PM CST THU FEB 24 2011/
DISCUSSION...
FIRST TORNADO WARNING OF EXPECTED SEVERE WEATHER OUTBREAK JUST
ISSUED.
A POTENT LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT WILL TRACK
THROUGH NORTHERN ARKANSAS INTO WESTERN KENTUCKY TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THE LOW PRESSURE
AND COLD FRONT. SOME OF THE STORMS WILL BE SEVERE WITH TORNADOES.
HEAVY RAIN WILL ALSO BE A BIG THREAT ESPECIALLY IN NORTHERN AREAS
WHERE HEAVY RAIN OCCURRED THIS MORNING. HOWEVER LARGE HAIL AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. COLD FRONT WILL MOVE THROUGH MEMPHIS
METRO AREA SHORTLY BEFORE MIDNIGHT AND EASTERN AREAS BY 12Z.
TEMPERATURES WILL DROP BEHIND THE FRONT. LOWS WILL MAINLY BE IN
THE 40S.
FRIDAY...NORTHERLY WINDS BEHIND THE COLD FRONT WILL USHER IN COLDER
AIR. HIGHS WILL ONLY BE IN THE MID 40S TO LOWER 50S. SKIES WILL
CLEAR BY THIS AFTERNOON.
BY SATURDAY...ANOTHER WARM FRONT WILL LIFT NORTH IN THE MORNING.
MODELS INDICATING FRONT SHOULD COME THROUGH DRY. WINDS WILL TURN
AROUND TO THE SOUTH AND WILL HELP ALLOW TEMPERATURES REBOUND INTO
THE 60S.
SATURDAY NIGHT INTO SUNDAY MORNING...SOUTHERLY WINDS WILL CONTINUE
TO PUMP IN GULF MOISTURE INTO THE MIDSOUTH. THE ABUNDANT MOISTURE
COMBINED WITH WARM AIR ADVECTION COULD SET OFF SOME SHOWERS DURING
THIS TIME PERIOD. LOWS SATURDAY NIGHT WILL BE MILD WITH READINGS IN
THE 50S.
SUNDAY AFTERNOON THROUGH MONDAY MORNING...ANOTHER POTENT LOW
PRESSURE SYSTEM WILL DEVELOP OVER SOMEWHERE OVER SOUTHERN KANSAS AND
TRACK NORTHEASTWARD. MODELS DISAGREE SLIGHTLY ON EXACT TRACK.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
SYSTEM SUNDAY AFTERNOON AND MOVE INTO THE MIDSOUTH SUNDAY NIGHT.
SOME OF THESE STORMS COULD BE SEVERE. THE BIGGEST DIFFERENCE WITH
THIS SYSTEM THAN TONIGHT/S IS THAT THE CAPE VALUES WILL BE HIGHER
BUT HELICITY WILL BE LESS AS THE LOW TRACK WILL BE FURTHER NORTH.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT ISOLATED
TORNADOES WILL STILL BE POSSIBLE.
HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE REST OF THE
PERIOD. EXPECT NORMAL TEMPERATURES AND DRY WEATHER.
KRM
&&
.AVIATION...
00Z TAF CYCLE
AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
TAF STIES THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WITH
SOME POSSIBLE EMBEDDED STRONG/SEVERE THUNDERSTORMS WILL AFFECT
JBR/MEM BETWEEN 25/00-02Z...MKL BETWEEN 25/01-03Z...AND TUP
BETWEEN 25/03-05Z. VFR CEILINGS WILL DETERIORATE TO MVFR/IFR
CONDITIONS THIS EVENING AND REMAIN AT MFVR CONDITIONS THROUGHOUT
THE REMAINDER OF THE TAF PERIOD AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW A STRONG SUBSIDENCE INVERSION. SOUTH WINDS 15-20 KTS
WITH GUSTS TO 25-30 KTS WILL VEER WEST THEN NORTHWEST AFTER
PASSAGE OF COLD FRONT AND GRADUALLY WEAKEN TO BETWEEN 8-10KTS BY
MID/LATE THURSDAY MORNING.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 49 37 65 / 100 0 0 10
MKL 43 47 30 63 / 100 0 0 10
JBR 39 46 34 62 / 100 0 0 10
TUP 51 55 35 68 / 100 0 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 24, 9:15 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
915 AM CST THU FEB 24 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
915 AM CST THU FEB 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT ACROSS MOST OF THE MID SOUTH. WARM AND MOIST AIR WILL
SPREAD ACROSS THE REGION TODAY AHEAD OF A POWERFUL COLD FRONT.
TORNADOES...LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE ALONG
AND AHEAD OF THIS FRONT.
A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHERN PORTIONS OF THE
MID SOUTH THROUGH TONIGHT AND ACROSS THE REST OF THE REGION THIS
AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL WILL BE POSSIBLE ALONG
A WARM FRONT TODAY NEAR THE MISSOURI AND KENTUCKY BORDERS AND WITH
THE COLD FRONT ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.
RAINFALL TOTALS OF THREE TO SIX INCHES WITH ISOLATED HIGHER AMOUNTS
WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE. THE REST OF THE MIDSOUTH CAN
EXPECT RAINFALL AMOUNTS OF ONE TO THREE INCHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER POWERFUL STORM SYSTEM IS FORECAST TO MOVE THROUGH THE MID
SOUTH SUNDAY NIGHT INTO MONDAY. THIS STORM HAS THE POTENTIAL TO
BRING MORE SEVERE WEATHER TO THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AND
MAY BE NEEDED ONCE AGAIN SUNDAY NIGHT INTO MONDAY.
KRM
In the hours before
Local storm report, Feb 24, 8:14 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND GST HENDERSON 35.44N 88.65W
02/24/2011 M60.00 MPH CHESTER TN TRAINED SPOTTER
MEASURED WITH A WEATHER STATION
&&
CJCLocal storm report, Feb 24, 8:18 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD PARAGOULD 36.06N 90.51W
02/24/2011 GREENE AR LAW ENFORCEMENT
COUNTY ROAD 138 IS CLOSED DUE TO FLOODING. LOW WATER
CROSSINGS IN THE NORTHWEST PART OF LAWRENCE COUNTY ARE
ALL UNDERWATER.
0540 PM TSTM WND DMG 8 N HAYTI 36.35N 89.75W
02/24/2011 PEMISCOT MO LAW ENFORCEMENT
VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
AND HWY A 3 MILES EAST OF WARDELL
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
0600 PM TSTM WND DMG FORREST CITY 35.01N 90.79W
02/24/2011 ST. FRANCIS AR EMERGENCY MNGR
HOME WIH TREE LIMBS IN ROOF
0600 PM TSTM WND DMG MADISON 35.02N 90.73W
02/24/2011 ST. FRANCIS AR EMERGENCY MNGR
HOME WITH TREE LIMBS IN ROOF
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
0600 PM TSTM WND DMG CALDWELL 35.08N 90.82W
02/24/2011 ST. FRANCIS AR EMERGENCY MNGR
HOME WITH TREE LIMBS IN ROOF
0610 PM TORNADO 1 W TRUMANN 35.67N 90.54W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POSSIBLE TORNADO ON ROUTE 214 NEAR TRUMANN
0610 PM TORNADO 1 W TRUMANN 35.67N 90.54W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POSSIBLE TORNADO NEAR TRUMAN
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN MARKED TREE
0618 PM TORNADO 1 S LEPANTO 35.59N 90.33W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POSSIBLE TORNADO JUST SOUTH OF LEPANTO
0620 PM TSTM WND DMG N LEPANTO 35.61N 90.33W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POWERLINES AND A TREE DOWN ON A HOUSE...PEOPLE ARE
TRAPPED INSIDE.
0620 PM TSTM WND DMG 4 SSE TRUMANN 35.62N 90.49W
02/24/2011 POINSETT AR LAW ENFORCEMENT
18 WHEELER BLOWN OVER ON ITS SIDE ON HWY 63 NEAR TULOT.
0629 PM NON-TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0630 PM TSTM WND DMG UNION CITY 36.42N 89.05W
02/24/2011 OBION TN LAW ENFORCEMENT
TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD
0636 PM TORNADO CRAWFORDSVILLE 35.23N 90.33W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
WERE SEEN BLOWING ACROSS THE ROAD.
0639 PM TSTM WND DMG 2 W OBION 36.26N 89.23W
02/24/2011 OBION TN TRAINED SPOTTER
TREES DOWN IN THE TOWN OF GLASS.
0640 PM TSTM WND DMG 1 S OSCEOLA 35.69N 89.99W
02/24/2011 MISSISSIPPI AR EMERGENCY MNGR
POWERLINES DOWN ON HIGHWAY 61 AND ON HIGHWAY 140 1 MILE
SOUTH OF OSCEOLA.
0640 PM TORNADO 3 NNE EDMONDSON 35.15N 90.29W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO SIGHTED NEAR LEHI ALONG I-40.
0647 PM TSTM WND GST OSCEOLA 35.70N 89.99W
02/24/2011 M62.00 MPH MISSISSIPPI AR TRAINED SPOTTER
MEASURED WITH A HANDHELD ANEMOMETER
0700 PM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR LAW ENFORCEMENT
HIGHWAY 412 WAS CLOSED DUE TO FLASH FLOODING. ALL LOW
WATER CROSSINGS ARE UNDERWATER.
0714 PM TSTM WND DMG 2 S DUKEDOM 36.47N 88.71W
02/24/2011 WEAKLEY TN AMATEUR RADIO
LARGE TREE DOWN ACROSS THE ROAD ON STATE ROUTE 118
0715 PM FLASH FLOOD KENNETT 36.24N 90.05W
02/24/2011 DUNKLIN MO LAW ENFORCEMENT
ST. FRANCIS ROAD AT SOUTH JACKSON WAS CLOSED DUE TO 2
FEET OF WATER ON THE ROAD.
0715 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
02/24/2011 SHELBY TN LAW ENFORCEMENT
POWERLINES DOWN NEAR THE INTERSECTION OF MONTGOMERY AND
NAVY. TREES AND POWERLINES ALSO DOWN ALONG NAVY ROAD NEAR
HORNET ROAD. ALSO A TREE DOWN ON A MOBILE HOME IN THE
SHADY OAKS SUBDIVISION.
0715 PM TSTM WND DMG HALLS 35.87N 89.40W
02/24/2011 LAUDERDALE TN TRAINED SPOTTER
POWERLINES DOWN...POLES HAVE BEEN SNAPPED ALONG HIGHWAY
209 BETWEEN THE TOWNS OF HALLS AND GATES. SOME STRUCTURAL
DAMAGE ALSO REPORTED.
0725 PM TSTM WND DMG 4 N BOLTON 35.38N 89.77W
02/24/2011 SHELBY TN AMATEUR RADIO
TREES DOWN ON A CAR NEAR THE INTERSECTION OF MUDVILLE
ROAD AND ROSEMARK ROAD.
0745 PM FLASH FLOOD GERMANTOWN 35.09N 89.79W
02/24/2011 SHELBY TN TRAINED SPOTTER
FLOODING ON CHIMNEY ROCK NEAR ST. FRANCIS CHURCH.
0807 PM TSTM WND GST HENDERSON 35.44N 88.65W
02/24/2011 M60.00 MPH CHESTER TN TRAINED SPOTTER
MEASURED WITH A WEATHER STATION
&&
CJCLocal storm report, Feb 24, 8:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD HENDERSON 35.44N 88.65W
02/24/2011 CHESTER TN TRAINED SPOTTER
8 INCHES OF WATER OVER THE CURBS OF MAIN STREET AND
CHURCH STREET IN THE TOWN OF HENDERSON.
&&
CJCLocal storm report, Feb 24, 8:22 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG FORREST CITY 35.01N 90.79W
02/24/2011 ST. FRANCIS AR EMERGENCY MNGR
POWER POLES DOWN
&&
CJCLocal storm report, Feb 24, 8:37 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG FORREST CITY 35.01N 90.79W
02/24/2011 ST. FRANCIS AR EMERGENCY MNGR
HOME WIH TREE BRANCHES IN ROOF
0600 PM TSTM WND DMG MADISON 35.02N 90.73W
02/24/2011 ST. FRANCIS AR EMERGENCY MNGR
HOME WITH TREE BRANCHES IN ROOF
0600 PM TSTM WND DMG CALDWELL 35.08N 90.82W
02/24/2011 ST. FRANCIS AR EMERGENCY MNGR
HOME WITH TREE BRANCHES IN ROOF
0700 PM TSTM WND DMG BARTLETT 35.22N 89.84W
02/24/2011 SHELBY TN NWS EMPLOYEE
POWER LINES DOWN...STREET LIGHT BENT AT HWY 64 AND HWY 70
0705 PM TSTM WND DMG SOUTHEAST MEMPHIS 35.07N 89.88W
02/24/2011 SHELBY TN PUBLIC
HIGH WINDS BLEW OFF TOP OF CHIMNEY NEAR HICKORY HILL
0750 PM TSTM WND DMG 2 S BRADFORD 36.04N 88.82W
02/24/2011 GIBSON TN PUBLIC
LARGE TREE BRANCHES DOWN IN YARD
&&
CJCLocal storm report, Feb 24, 8:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
844 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
3.61 INCHES OF RAIN.
0700 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
2.53 INCHES OF RAIN.
0700 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
02/24/2011 PEMISCOT MO CO-OP OBSERVER
2.5 INCHES OF RAIN
0730 AM FLASH FLOOD KENNETT 36.24N 90.05W
02/24/2011 DUNKLIN MO LAW ENFORCEMENT
HIGHWAY Y BETWEEN KENNETT AND CARUTH IS FLOODED ALONG
WITH HIGHWAY 164 IN HORNERSVILLE AND HIGHWAY P IN SENATH.
0730 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
COUNTY ROAD 210 CLOSED DUE TO FLOODING.
0753 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
THE SOUTH END OF POCOHONTAS ROAD HAS BEEN CLOSED DUE TO
FLOODING.
0807 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED FREE STREET BETWEEN 3RD STREET AND
4TH STREET.
0810 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED PORTIONS OF NORTH CAROLINA STREET,
ALABAMA STREET, AND TENNESSEE STREET.
0530 PM FLASH FLOOD PARAGOULD 36.06N 90.51W
02/24/2011 GREENE AR LAW ENFORCEMENT
COUNTY ROAD 138 IS CLOSED DUE TO FLOODING. LOW WATER
CROSSINGS IN THE NORTHWEST PART OF LAWRENCE COUNTY ARE
ALL UNDERWATER.
0540 PM TSTM WND DMG 8 N HAYTI 36.35N 89.75W
02/24/2011 PEMISCOT MO LAW ENFORCEMENT
VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
AND HWY A 3 MILES EAST OF WARDELL
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
0600 PM TSTM WND DMG FORREST CITY 35.01N 90.79W
02/24/2011 ST. FRANCIS AR EMERGENCY MNGR
HOME WIH TREE BRANCHES IN ROOF
0600 PM TSTM WND DMG MADISON 35.02N 90.73W
02/24/2011 ST. FRANCIS AR EMERGENCY MNGR
HOME WITH TREE BRANCHES IN ROOF
0600 PM TSTM WND DMG CALDWELL 35.08N 90.82W
02/24/2011 ST. FRANCIS AR EMERGENCY MNGR
HOME WITH TREE BRANCHES IN ROOF
0610 PM TORNADO 1 W TRUMANN 35.67N 90.54W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POSSIBLE TORNADO ON ROUTE 214 NEAR TRUMANN
0610 PM TORNADO 1 W TRUMANN 35.67N 90.54W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POSSIBLE TORNADO NEAR TRUMAN
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN MARKED TREE
0615 PM TSTM WND DMG FORREST CITY 35.01N 90.79W
02/24/2011 ST. FRANCIS AR EMERGENCY MNGR
POWER POLES DOWN
0618 PM TORNADO 1 S LEPANTO 35.59N 90.33W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POSSIBLE TORNADO JUST SOUTH OF LEPANTO
0620 PM TSTM WND DMG N LEPANTO 35.61N 90.33W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POWERLINES AND A TREE DOWN ON A HOUSE...PEOPLE ARE
TRAPPED INSIDE.
0620 PM TSTM WND DMG 4 SSE TRUMANN 35.62N 90.49W
02/24/2011 POINSETT AR LAW ENFORCEMENT
18 WHEELER BLOWN OVER ON ITS SIDE ON HWY 63 NEAR TULOT.
0629 PM NON-TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0630 PM TSTM WND DMG UNION CITY 36.42N 89.05W
02/24/2011 OBION TN LAW ENFORCEMENT
TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD
0636 PM TORNADO CRAWFORDSVILLE 35.23N 90.33W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
WERE SEEN BLOWING ACROSS THE ROAD.
0639 PM TSTM WND DMG 2 W OBION 36.26N 89.23W
02/24/2011 OBION TN TRAINED SPOTTER
TREES DOWN IN THE TOWN OF GLASS.
0640 PM TSTM WND DMG 1 S OSCEOLA 35.69N 89.99W
02/24/2011 MISSISSIPPI AR EMERGENCY MNGR
POWERLINES DOWN ON HIGHWAY 61 AND ON HIGHWAY 140 1 MILE
SOUTH OF OSCEOLA.
0640 PM TORNADO 3 NNE EDMONDSON 35.15N 90.29W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO SIGHTED NEAR LEHI ALONG I-40.
0647 PM TSTM WND GST OSCEOLA 35.70N 89.99W
02/24/2011 M62.00 MPH MISSISSIPPI AR TRAINED SPOTTER
MEASURED WITH A HANDHELD ANEMOMETER
0700 PM TSTM WND DMG BARTLETT 35.22N 89.84W
02/24/2011 SHELBY TN NWS EMPLOYEE
POWER LINES DOWN...STREET LIGHT BENT AT HWY 64 AND HWY 70
0700 PM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR LAW ENFORCEMENT
HIGHWAY 412 WAS CLOSED DUE TO FLASH FLOODING. ALL LOW
WATER CROSSINGS ARE UNDERWATER.
0705 PM TSTM WND DMG SOUTHEAST MEMPHIS 35.07N 89.88W
02/24/2011 SHELBY TN PUBLIC
HIGH WINDS BLEW OFF TOP OF CHIMNEY NEAR HICKORY HILL
0714 PM TSTM WND DMG 2 S DUKEDOM 36.47N 88.71W
02/24/2011 WEAKLEY TN AMATEUR RADIO
LARGE TREE DOWN ACROSS THE ROAD ON STATE ROUTE 118
0715 PM FLASH FLOOD KENNETT 36.24N 90.05W
02/24/2011 DUNKLIN MO LAW ENFORCEMENT
ST. FRANCIS ROAD AT SOUTH JACKSON WAS CLOSED DUE TO 2
FEET OF WATER ON THE ROAD.
0715 PM TSTM WND DMG HALLS 35.87N 89.40W
02/24/2011 LAUDERDALE TN TRAINED SPOTTER
POWERLINES DOWN...POLES HAVE BEEN SNAPPED ALONG HIGHWAY
209 BETWEEN THE TOWNS OF HALLS AND GATES. SOME STRUCTURAL
DAMAGE ALSO REPORTED.
0715 PM HEAVY RAIN COLLEGE CITY 36.13N 90.94W
02/24/2011 E0.00 INCH LAWRENCE AR TRAINED SPOTTER
6.01 INCHES OF RAIN...STORM TOTAL.
0715 PM NON-TSTM WND GST 3 NW BELLS 35.75N 89.12W
02/24/2011 M55.00 MPH CROCKETT TN TRAINED SPOTTER
0715 PM TSTM WND DMG HENDERSON 35.44N 88.65W
02/24/2011 CHESTER TN TRAINED SPOTTER
100 MPH WIND ESTIMATED.
0715 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
02/24/2011 SHELBY TN LAW ENFORCEMENT
POWERLINES DOWN NEAR THE INTERSECTION OF MONTGOMERY AND
NAVY. TREES AND POWERLINES ALSO DOWN ALONG NAVY ROAD NEAR
HORNET ROAD. ALSO A TREE DOWN ON A MOBILE HOME IN THE
SHADY OAKS SUBDIVISION.
0725 PM TSTM WND DMG 4 N BOLTON 35.38N 89.77W
02/24/2011 SHELBY TN AMATEUR RADIO
TREES DOWN ON A CAR NEAR THE INTERSECTION OF MUDVILLE
ROAD AND ROSEMARK ROAD.
0741 PM TSTM WND DMG TRENTON 35.97N 88.94W
02/24/2011 GIBSON TN STORM CHASER
WINDS OF 70 MPH WITH SMALL TREE LIMBS DOWN. PENNY SIZE
HAIL WAS ALSO REPORTED. LOOSE PATIO FURNITURE ALONG WITH
TRASH CANS BLOWN ABOUT.
0745 PM FLASH FLOOD GERMANTOWN 35.09N 89.79W
02/24/2011 SHELBY TN TRAINED SPOTTER
FLOODING ON CHIMNEY ROCK NEAR ST. FRANCIS CHURCH.
0750 PM TSTM WND DMG 2 S BRADFORD 36.04N 88.82W
02/24/2011 GIBSON TN PUBLIC
LARGE TREE BRANCHES DOWN IN YARD
0807 PM TSTM WND GST HENDERSON 35.44N 88.65W
02/24/2011 M60.00 MPH CHESTER TN TRAINED SPOTTER
MEASURED WITH A WEATHER STATION
0815 PM TSTM WND DMG HENDERSON 35.44N 88.65W
02/24/2011 CHESTER TN EMERGENCY MNGR
TREES DOWN JUST WEST OF HENDERSON NEAR CHICKASAW...ALSO
AT SAND ROAD TO WILSON SCHOOL ROAD.
0815 PM FLASH FLOOD HENDERSON 35.44N 88.65W
02/24/2011 CHESTER TN TRAINED SPOTTER
8 INCHES OF WATER OVER THE CURBS OF MAIN STREET AND
CHURCH STREET IN THE TOWN OF HENDERSON.
0818 PM FLOOD UNION CITY 36.42N 89.05W
02/24/2011 OBION TN TRAINED SPOTTER
4 TO 5 1/2 INCHES OF RAIN OCCURRED SINCE MIDNIGHT. STREET
FLOODING IN UNION CITY AND PORTIONS OF HWY 21 BETWEEN
HORNBEAK AND THE JUNCTION OF HWY 21 AND HWY 22 HAVE BEEN
CLOSED.
&&
RRHThunderstorm Wind, Pontotoc
- When
- February 24, 9:00 PM CST to 9:25 PM CST
- Where
- Pontotoc County, Toccopola to Furrs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -89.230
Straight line winds knocked down trees and power lines across Pontotoc County. A roof was peeled back on a business near Pontotoc.
Thunderstorm Wind, Calhoun
- When
- February 24, 9:05 PM CST to 9:10 PM CST
- Where
- Calhoun County, 1.26 mi ENE of Loyd to 3.94 mi SE of Reid
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.955, -89.209
Straight line winds knocked down trees along Highway 341 and County Road 102.
Thunderstorm Wind, Union
- When
- February 24, 9:15 PM CST to 9:20 PM CST
- Where
- Union County, 0.75 mi SSW of New Harmony to 0.63 mi ENE of Blue Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.389, -88.923
Straight line winds knocked down several large trees in New Harmony and Blue Springs. A few trees landed on vehicles.
Thunderstorm Wind, Lee
- When
- February 24, 9:25 PM CST to 9:26 PM CST
- Where
- Lee County, (Tup)lemons Arpt Tup
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.270, -88.770
A 59 mph gust was report at the Tupelo Airport.
Thunderstorm Wind, Lee
- When
- February 24, 9:30 PM CST to 9:35 PM CST
- Where
- Lee County, 0.98 mi W of Saltillo to Saltillo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 34.381, -88.697
Straight line winds knocked down trees in Saltillo.
Thunderstorm Wind, Monroe
- When
- February 24, 9:38 PM CST to 9:43 PM CST
- Where
- Monroe County, New Wren to Smithville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.970, -88.620
Straight line winds knocked trees down in New Wren and Smithville. Three mobile homes had some damage.
Thunderstorm Wind, Itawamba
- When
- February 24, 9:45 PM CST to 9:50 PM CST
- Where
- Itawamba County, 2.93 mi NNW of Fulton Itawanba Co A to 2.72 mi S of Sand Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 34.390, -88.397
Straight line winds knocked down limbs and mailboxes near Beaver Lake. A car was blown off the road near Beaver Lake.
Thunderstorm Wind, Tishomingo
- When
- February 24, 9:50 PM CST to 9:55 PM CST
- Where
- Tishomingo County, Belmont to 0.86 mi ENE of Tishomingo Co Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.500, -88.220
Straight line winds knocked several trees down in Belmont.
Thunderstorm Wind, Tishomingo
- When
- February 24, 9:55 PM CST to 10:00 PM CST
- Where
- Tishomingo County, 0.34 mi WNW of Oldham to 0.86 mi ESE of Oldham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.772, -88.136
Straight line winds knocked down trees and power lines on US Highway 72 near the Mississippi and Alabama state lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, February 24 to 25, 20114 deaths · $1.0 million · EF2 · 31 events
- Tornadoes and Damaging Winds in Kentucky, February 24 to 28, 20111 injured · $640,000 · EF3 · 19 events
- Tornadoes and Flood in Tennessee, February 24, 20112 injured · $2.3 million · EF2 · 33 events
- Tornadoes and Damaging Winds in Mississippi, February 24, 2011$2.9 million · EF2 · 39 events
- Tornadoes and Flash Flooding in Tennessee, February 24, 2011$1.7 million · EF2 · 23 events
- Tornadoes and Flash Flooding in Arkansas, February 24, 20112 injured · $1.3 million · EF1 · 35 events
- Tornado and Damaging Winds in Louisiana, February 24, 2011$767,000 · EF1 · 4 events
- Tornado and Damaging Winds in Alabama, February 24 to 25, 2011$234,000 · EF0 · 52 events
- Tornado and Damaging Winds in Alabama, February 24 to 25, 2011$138,000 · EF0 · 36 events
- Flash Flooding and Damaging Winds in Arkansas, February 24, 2011$352,000 · 83 kt wind · 13 events
- Winter Storm and Heavy Snow in Nevada, February 24 to 25, 20112 injured · $250,000 · 3 events
- Winter Storm and Hail in Kansas, February 24, 20112 injured · $125,000 · 0.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288816, 288827, 288791, 288833, 288832, 288854, 288862, 288859, 288863.